on nifedipine for raynauds and being investigated for pernicious anaemia, overwhelmed and unwell

I have scleroderma with secondary raynauds and sjogrens, primary biliary cirrhosis, hypothyroidism, osteoarthritis and am perimenopausal. I went to my rheumatolgist this week and they started me on nifedipine for the raynauds. I had it years ago and it made me faint. Now i have horrendous headaches and feel sicky. ANYONE ELSE ON THIS? They also told me i have developed gastric parietal antibody, so am being investigated for pernicious anaemia. I feel like i,m falling apart. Anyone else have pernicious anaemia due to autoimmune probs? Thanks

4 Replies

oldestnewest
  • Totally understand. Started on Nifedipine 3 weeks ago. Faint, headaches and the first 5 days were hell on it. I reduced the dose for four days and then went back up. Now still lightheaded and terrible headaches, but to a certain extent the Raynaud's is about 5% better. Pain Clinic dosed me up with 120 x 30mg codeine phosphate (causes constipation) so like you I feel I'm falling apart. To see a Rheumatologist in my area is 48 week waiting list. So from Vascular Surgeon took me 8 months to see a Dermatologist and Pain Clinic and now another 48 weeks even though the Dermatologist diagnosed me :(

  • I have codeine also, but that makes me feel like **** as well as it gives me a hangover. I work full time so cant afford to go in feeling like i,ve had a night on the tiles! I see rheumatologist but even when you're with them you have to wait weeks until you get back for the results from the tests you had the last time!

  • I have been on nifedipine for many many years and now I am on 90 mg daily because of blood pressure. I remember that at first they started me on a very low dose.

  • I take nifedipine when I'm going outside and going to be exposed to cold. Don't take it on a regular bases, otherwise It can make me dizzy.

You may also like...